Tranq is a slang term for prescription medications for treating moderate to severe pain. While it can effectively relieve discomfort, several potential risks are associated with using Tranq, including the possibility of addiction and severe side effects such as seizures and amputations. It is essential to understand these risks before taking any medications, especially highly addictive sedatives such as Tranq.
At The Right Step Houston, our substance abuse treatment programs can provide the guidance and treatments necessary to help individuals recover from addiction. Our program offers a range of services and support to individuals who are working to overcome addiction and regain control of their lives. Our team has designed the program to help individuals overcome their addiction and develop the skills and strategies needed to maintain long-term recovery and live a healthy, fulfilling life. To learn more, reach out to our team of treatment experts today at 1.844.768.0169.
What Is Tranq?
Tranq, also known as tranquilizers, is a medication typically prescribed for treating anxiety, insomnia, and other psychological disorders. These drugs decrease activity in specific brain parts, resulting in a calming, tranquilizing effect on the mind and body. Due to the strong impact of tranq, individuals may seek to use the drug to escape from the problems of their lives and numb their emotions or pain.
When tranq is used, it creates very potent effects on the user. This high potency is why tranq is known to be highly addictive and is also known to be so dangerous when abused for extended periods.
What Are the Risks of Tranq Abuse?
When abused, tranquilizers come with a dangerous set of risks and side effects:
One of the primary risks associated with using Tranq is the potential for addiction and dependence. Long-term use of Tranquilizers can lead to withdrawal symptoms such as seizures, tremors, and convulsions, which can be life-threatening. The drug’s potent effects can cause the body to become chemically dependent on its usage over time. This is also why quitting tranq can be tricky, as the withdrawal symptoms are challenging to overcome without medical assistance.
Another significant risk associated with Tranquilizers is the potential for overdose. Taking an excessive amount of Tranq can depress the central nervous system, leading to symptoms such as slowed breathing, reduced heart rate, and even coma or death. The most dangerous effect found in those who have overdosed is respiratory depression. Respiratory depression occurs due to the “downer” effects of the drug, which lead to a significant decrease in breathing that can become life-threatening for an individual.
While Tranquilizers do not typically cause amputations, there have been cases of tranq addiction leading to skin ulcers and the amputation of fingers and toes. Painful blisters and peeling skin identify skin ulcers caused by tranq. These conditions typically occur during the first several weeks of taking the medication. However, they are infrequent in individuals who take the prescribed amount, with a higher risk for those who abuse the drug.
Can Tranq Cause Amputations?
The consequences of developing these skin infections due to tranq abuse can be severe. In extreme cases, tranq can cause skin damage, leading to necrosis and eventually amputations. The peeling and blistering can subsequently lead to skin infections, scarring, and permanent skin damage, making it necessary to remove the damaged tissue before the infection spreads.
Healing From Substance Abuse At The Right Step Houston
Although tranquilizers can effectively treat certain psychological disorders, they have significant risks and side effects. It is essential to take these medications only as prescribed, monitor any side effects carefully, and seek medical attention if addiction develops.
Focusing on evidence-based treatments and compassionate care, The Right Step Houston’s substance abuse treatment programs can provide the support and resources needed to recover from substance abuse. Contact The Right Step Houston today at 1.844.768.0169 for more information.